MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGCIR28MT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Diarrhea (1811); Perforation (2001); Tachycardia (2095); Confusion/ Disorientation (2553); Unintended Radiation Exposure (4565)
Date of Event 01/21/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that no device issues with the powered circular stapler were reported during the laparoscopic low anterior resection; however, postoperatively, a patient experienced a perforation in the rectum several days after surgery, as well as anastomotic leakage.The patient was readmitted to the hospital and subsequently admitted to the intensive care unit.An additional surgical procedure was performed as treatment.The patient's prognosis was not good, leading the family to decide that the ventilator be taken off the patient.The patient passed away.
 
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, e1, e3, g3, h3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that no device issues with the powered circular stapler were reported during the laparoscopic low anterior resection; the patient was readmitted four to five days later due to confusion, elevated heart rate, and diarrhea.Computed tomography (ct) scans were done to see if there was fluid build up in the pelvis near anastomosis.Fluid tests were also done to see if liquid contained bowel contents.Minor fluid buildup was observed in the pelvis and fluid tests were running clear without bowel contents.The patient was continued to be monitored to ensure stability, and a second round of the same tests were performed, which came back showing more significant build up of fluid in the pelvis.It was then decided that emergent re-operation was needed, where perforation in the rectum and anastomotic leakage was confirmed.Closure of the perforation was performed.The patient was subsequently admitted to the intensive care unit.The patient's prognosis was not good, leading the family to decide that the ventilator be taken off the patient.The patient passed away.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection showed the inside of a patient through a scope.Graspers were used to manipulate the colon.No leaks could be seen in the video.It was reported that there was staple line content leak.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24387400
Report Number1219930-2026-01149
Device Sequence Number10622191
Product Code GDW
UDI-Device Identifier10884521703728
UDI-Public(01)10884521703728(17)280930(10)N5K1404UY
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIR28MT
Device Catalogue NumberSIGCIR28MT
Device Lot NumberN5K1404UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/11/2026
04/21/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/02/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11.
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization; Death;
Patient SexUnknown